Alert archive / Texas / High Wind Watches in 2011
High Wind Watch 2, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind watch at Apr 8, 2011, 3:52 PM CDT for 24 counties in Texas. It took effect at Apr 10, 2011, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 3:52 PM CDT (20:52 UTC)
- In effect from
- Apr 10, 2011, 10:00 AM CDT
- Expired
- Apr 10, 2011, 5:54 AM CDT
- In force
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4189 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS74 KLUB 082052 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 352 PM CDT FRI APR 8 2011 ...HIGH WINDS WILL IMPACT WEST TEXAS SUNDAY... .A POTENT STORM SYSTEM WILL EJECT FROM THE FOUR CORNERS REGION ACROSS THE CENTRAL HIGH PLAINS ON SUNDAY. VERY STRONG WIND FIELDS WILL ROTATE UNDER THIS STORM SYSTEM AND ACROSS WEST TEXAS...WITH DAMAGING WESTERLY WINDS POSSIBLE BEHIND A PACIFIC FRONTAL PASSAGE EARLY IN THE DAY. SUSTAINED WESTERLY WINDS WILL APPROACH 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST. TXZ021>044-091200- /O.NEW.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 352 PM CDT FRI APR 8 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
487 WWUS74 KLUB 090953 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CDT SAT APR 9 2011 ...WINDY CONDITIONS SATURDAY AND HIGH WINDS POSSIBLE SUNDAY... .A POTENT STORM SYSTEM WILL APPROACH THE AREA TODAY AND TOMORROW SETTING THE STAGE FOR WINDY CONDITIONS. AFTERNOON WIND SPEEDS OF 25 TO 35 MPH WILL BE POSSIBLE TODAY INCREASING TO NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST. TXZ021>024-027>030-033>044-092100- /O.NEW.KLUB.WI.Y.0010.110409T1700Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON...ASPERMONT 453 AM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: FOR SATURDAY...WIND SPEEDS WILL PICK UP LATE THIS MORNING AND SUBSIDE AROUND SUNSET THIS EVENING. STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTHWESTERLY WINDS TODAY WILL RANGE FROM 25 TO 35 MPH. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-092100- /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH 453 AM CDT SAT APR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
813 WWUS74 KLUB 092039 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CDT SAT APR 9 2011 ...WINDY CONDITIONS THROUGH THE EVENING AND HIGH WINDS EXPECTED SUNDAY... .A POTENT STORM SYSTEM WILL CONTINUE TO APPROACH THE AREA FROM THE WEST TONIGHT AND PASS ACROSS THE REGION SUNDAY...SETTING THE STAGE FOR WINDY CONDITIONS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL BE COMMON ACROSS THE CAPROCK THROUGH EARLY THIS EVENING. AFTER A PERIOD OF SOMEWHAT LOWER WINDS TONIGHT...WESTERLY WINDS WILL BECOME SUSTAINED WINDS NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST. TXZ037-038-043-044-100500- /O.CAN.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON... ASPERMONT 339 PM CDT SAT APR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: BREEZY SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS TO 40 MPH THROUGH EARLY THIS EVENING. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ025-100500- /O.EXA.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ HALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY 339 PM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>024-027>030-033>036-039>042-100500- /O.CON.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 339 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-031-032-100500- /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH 339 PM CDT SAT APR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
006 WWUS74 KLUB 101054 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 554 AM CDT SUN APR 10 2011 ...HIGH WINDS EXPECTED TODAY... .A POTENT STORM SYSTEM WILL AFFECT THE REGION TODAY SETTING THE STAGE FOR VERY WINDY CONDITIONS. WIND SPEEDS WILL BECOME SUSTAINED WINDS NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST. TXZ021>025-027>030-033>036-039>042-110000- /O.UPG.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ /O.NEW.KLUB.HW.W.0002.110410T1700Z-110411T0000Z/ /O.NEW.KLUB.DU.Y.0003.110410T1700Z-110411T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MORTON... LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 554 AM CDT SUN APR 10 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WESTERLY WINDS AND RISK OF BLOWING DUST WILL INCREASE LATE SUNDAY MORNING AND CONTINUE THROUGH UNTIL EARLY SUNDAY EVENING. * WINDS: WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AND MAY MAKE TRAVEL DIFFICULT. THE WINDS WILL ALSO CONTRIBUTE TO AN ALREADY CRITICAL FIRE WEATHER SITUATION ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ026-031-032-037-038-043-044-110000- /O.UPG.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ /O.NEW.KLUB.WI.Y.0011.110410T1700Z-110411T0000Z/ CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT 554 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE INTO SUNDAY EVENING. * WINDS: WESTERLY WINDS WILL OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH POSSIBLE. * IMPACTS: THE WIND WILL AGGRAVATE AN ALREADY CRITICAL FIRE WEATHER SITUATION. PATCHY AREAS OF BLOWING DUST MAY OCCUR DURING THE AFTERNOON HOURS. AREAS OF DENSE SMOKE FROM GRASSLAND WILD FIRES WILL CAUSE TRAVEL PROBLEMS AND MAY CAUSE HEALTH CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Apr 8, 3:34 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 8, 3:34 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 334 PM CDT FRI APR 8 2011 .SHORT TERM... MAIN FOCUS REVOLVES AROUND INCREASING WIND AND FIRE WEATHER CONCERNS OVER THE NEXT 24 HOURS. WINDS WERE GRADUALLY ON THE INCREASE THIS AFTERNOON AS DEEP MIXING WAS TAPPING SLOWLY INCREASING MID/UPPER FLOW WELL IN ADVANCE OF A POTENT UPPER LEVEL STORM SYSTEM DIGGING SOUTHWARD ALONG THE CENTRAL CA COAST. THIS UA LOW IS PROGGED TO ROUND THE CORNER ACROSS SOUTHERN CA LATER TONIGHT AND BEGIN AN ENE TRACK TO AROUND THE 4-CORNERS BY SATURDAY EVENING. AS THE STORM SYSTEM DRAWS CLOSER MID/UPPER FLOW WILL CONTINUE TO INCREASE AS SFC CYCLOGENESIS REALLY BEGINS TO TAKE SHAPE ACROSS THE CENTRAL/SOUTHERN HIGH PLAINS. ALL THIS SPELLS INCREASING WINDS ON SATURDAY...WITH WINDS PERHAPS ECLIPSING ADVISORY LEVELS FOR MUCH OF THE AREAS BY THE AFTERNOON HOURS. IN ADDITION...AFTER A BRIEF RETURN OF SHALLOW LOW-LEVEL MOISTURE FROM THE SOUTH LATE TONIGHT WE SHOULD SEE THE DRYLINE MIX/ADVANCE EASTWARD TO NEAR OR JUST EAST OF THE CWA DURING THE AFTERNOON HOURS. ALL THIS WILL ALSO RESULT IN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS AS HUMIDITIES PLUNGE TO AROUND 10 PERCENT ACROSS MUCH/ALL OF THE AREA AND TEMPERATURES CLIMB TO 15-20 DEGREES ABOVE AVERAGE. BEFORE THEN...WE HAVE SEEN DEWPOINTS IN THE 40S AND LOWER 50S HANGING ON ACROSS THE EXTREME EASTERN ZONES AS OF 20Z. THIS MOISTURE WAS SLOWLY MIXING OUT AND SHOULD CONTINUE TO BE PUSHED OUT OF THE AREA LATER THIS AFTERNOON OR EARLY THIS EVENING. STILL...IT WAS BOOSTING MLCAPES IN EXCESS OF 2000 J/KG ACROSS THE VERY EASTERN ZONES...WITH VERY MINIMAL INHIBITION. ALTHOUGH LOW-LEVEL FORCING WAS RATHER WEAK...A CU FIELD WAS DEVELOPING IN THIS AREA AND COULD PERHAPS LEAD TO A STORM OVER THE NEXT HOUR OR TWO. ANYTHING THAT ATTEMPTS TO FORM SHOULD BE QUICKLY CARRIED EAST OF THE AREA. FOR NOW...HAVE MAINTAINED POPS AROUND 10 PERCENT ACROSS THE EASTERN ZONES...BUT WILL CONTINUE TO MONITOR. && .LONG TERM... MODELS CONTINUE TO INDICATE A MODEST SIGNAL FOR ISOLATED CONVECTION ALONG AN INITIALLY RETREATING DRYLINE SATURDAY EVENING THEN AS IT MOVES EWD EARLY SUNDAY MORNING AS DEEP SWLY FLOW SHUNTS LOW LEVEL MOISTURE TO THE EAST. MODEL SOUNDINGS INDICATE CAPE ON THE ORDER OF 500 J/KG AND A WEAK CAP WHEN LIFTING FROM ABOUT 800 MB. HOWEVER FOCUS QUICKLY SHIFTS TO POTENTIAL HIGH WIND EVENT SUNDAY. MODELS CONTINUE TO PROG A STRONG UPPER LEVEL LOW ACROSS THE CNTL PLAINS WITH A TIGHTENING PRESSURE GRADIENT SOUTH OF THE SFC LOW AND MIXING DOWNWARD OF A 55 TO 65 KT 700 MB JET MAX. NRN ZONES ARE UNDER THE TIGHTEST GRADIENT BEFORE MID LEVEL SPEED MAX SHIFTS TWD THE ROLLING PLAINS IN THE AFTN. SFC WIND PROGS AND MOS GUIDANCE FAVOR THE ERN HALF OF THE FCST WITH THE HIGHEST WIND SPEEDS AND THIS MAY HAVE SOMETHING WITH THE FAIRLY STRONG COLD ADVECTION WORKING IN BEHIND THE PACIFIC FRONT THAT WILL LIMIT THE DEPTH OF MIXING BUT IS DECIDELY COUNTER TO THE CLIMATOLOGY OF HIGH WIND EVENTS ACROSS THE FCST AREA WHICH FAVOR AREAS ON THE CAPROCK FOR THE HIGHEST SPEEDS MAINLY BECAUSE LESS DEPTH OF MIXING IS REQUIRED DUE TO THE HIGHER ELEVATION IN RELATION TO THE ROLLING PLAINS. AS A RESULT WIND SPEEDS MAY END UP BEING A LITTLE MORE UNIFORM THAN MODELS INDICATE. PROBABILITY OF HITTING HIGH WIND CRITERIA LOOKS ENOUGH THAT WILL ISSUE A HIGH WIND WATCH THIS SHIFT. IN GENERAL NEXT WEEK NOT LOOKING AS WINDY AS THIS ONE...BUT STILL COULD HAVE ITS DRY AND WINDY AFTERNOONS. WILL CONTINUE TO WATCH EITHER WIND OR PRECIP POTENTIAL WITH MID WEEK SYSTEM ALTHOUGH 12Z MODEL RUNS SHOWING A WIDER DISCREPANCY WITH IT THAN THEY HAVE BEEN. AS A RESULT WILL MAKE FEW CHANGES TO THE LATTER PART OF THE FCST...PARTICULARLY GIVEN FOCUS ON HIGHLIGHTS IN FIRST 48 HOURS OF THE CYCLE. && .FIRE WEATHER... THE RELATIVELY LIGHT WIND DAY /COMPARED TO YESTERDAY AND THIS COMING WEEKEND/ WAS IN PROGRESS TODAY...THOUGH S TO SW SUSTAINED 20 FT WINDS OF 15 TO 25 MPH WERE COMMON ACROSS MUCH OF THE AREA. ADDITIONALLY...VERY WARM AND DRY CONDITIONS HAVE PUSHED HUMIDITIES TO AROUND 10 PERCENT OVER ALL BUT THE EASTERN ZONES...WHERE BETTER LOW-LEVEL MOISTURE WAS LINGERING. ALTHOUGH RED FLAG MINUTES HAVE BEEN RATHER SLOW TO COME BY SO FAR THIS AFTERNOON...THINK IT IS PRUDENT TO MAINTAIN THE RED FLAG WARNING THROUGH THE EARLY EVENING HOURS GIVEN THE VERY DRY FUELS AND OTHERWISE HIGH FIRE DANGER...EVEN WITH THE MARGINAL WINDS. PLUS...THE WILDFIRE CONTINUES TO BURN STRONG IN SOUTHERN KING COUNTY...EVEN WHERE HUMIDITIES ARE SLIGHTLY HIGHER. WINDS WILL DROP OFF AROUND SUNSET TONIGHT...HELPING TO ALLEVIATE CONDITIONS AND AT LEAST THE SOUTHEAST SECTIONS SHOULD SEE FAIR TO GOOD RH RECOVERIES TOWARD MORNING. HOWEVER...EVEN STRONGER S TO SW WINDS /SUSTAINED AT 20-30 MPH/ WILL DEVELOP OVER THE AREA AS TEMPERATURES CLIMB TO 15-20 DEGREE ABOVE NORMAL AND HUMIDITIES FALL TO AROUND 10 PERCENT. THUS...THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING HAS BEEN UPGRADED TO A RED FLAG WARNING. SUNDAY APPEARS TO BE A POTENTIALLY DANGEROUS DAY AS A STRONG STORM SYSTEM MOVES ONTO THE CNTL PLAINS AND WINDS INCREASE TOWARD 35 TO 40 MPH ACROSS THE SOUTH PLAINS AREA. RH VALUES NOT AS CLEAR CUT HOWEVER AS PRETTY STRONG ADVECTION OF COLDER AIR INTO THE WRN HALF OF THE FCST AREA WILL LIKELY RESULT IN HIGHS ONLY IN THE 60S RUNNING AS MUCH AS 10 DEGREES BELOW NORMAL. THIS MAY LIMIT BOTH WIND SPEEDS AND RH SOME BUT CONFIDENCE IN MEETING RED FLAG THERE REMAINS HIGH ENOUGH TO KEEP THE FIRE WEATHER WATCH IN PLACE. THE GREATER THREAT OF RAPID FIRE GROWTH MAY COME ACROSS THE ROLLING AND SERN PANHANDLE WHERE THERMAL RIDGE AXIS WILL REMAIN IN PLACE WITH HIGHS NEAR 80 AND RH DOWN TOWARD 5 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 44 81 42 63 32 / 0 0 10 0 10 TULIA 48 86 47 66 34 / 10 10 10 0 10 PLAINVIEW 50 88 48 68 36 / 10 10 10 0 0 LEVELLAND 50 88 49 69 37 / 10 10 10 0 0 LUBBOCK 52 88 50 71 37 / 10 10 10 0 0 DENVER CITY 51 90 49 70 35 / 10 10 10 0 0 BROWNFIELD 51 89 51 72 36 / 10 10 10 0 0 CHILDRESS 56 93 53 75 43 / 10 10 20 0 10 SPUR 54 93 53 78 40 / 10 10 20 0 0 ASPERMONT 56 96 62 81 44 / 10 10 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM NOON TO 9 PM CDT SATURDAY FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 23/07
Hazardous weather outlook, Apr 8, 11:15 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT FRI APR 8 2011 TXZ021>044-091615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER CRITICAL FIRE WEATHER WILL IMPACT ALL OF THE OUTLOOK AREA TODAY. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST TO WESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS GREATER THAN 30 MPH OVER PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON. WINDS WILL REACH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH SUNDAY. THESE WINDS WILL RESULT IN LOW VISIBILITIES IN BLOWING DUST. IN ADDITION...FIRE WEATHER CONDITIONS WILL ESCALATE SATURDAY AND SUNDAY...WITH EXTREMELY CRITICAL CONDITIONS EXPECTED SUNDAY...WHEN A DANGEROUS HIGH WIND AND FIRE WEATHER EVENT MAY OCCUR. FIRE WEATHER WATCHES ARE IN EFFECT OVER THE WEEKEND.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:27 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
| Apr 8, 3:40 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 29 hr |
Nearby
High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.